Journal of Korean Endocrine Society 2002;17(2):275-279.
Published online April 1, 2002.
A Case of Steroid induced Myopathy in Patient with Iatrogenic Cushing Syndrome.
Jun Goo Kang, You Hern Ahn, Joon Sung Park, Chang Beom Lee, Yong Soo Park, Dong Sun Kim, Woong Hwan Choi, Tae Wha Kim, Joon Soo Hahm, Yong Wook Park, Eun Kyung Hong
1Department of Internal Medicine, Hanyang University College of Medicine, Kuri, Korea.
2Department of Pathology, Hanyang University College of Medicine, Kuri, Korea.
3National Cancer Center, Gyeonggi, Korea.
Abstract
Many endocrinologic diseases can induce muscular diseases. Myopathy caused by exogenous steroid is a common problem in patients prescribed steroids as therapy. We report a case of iatrogenic steroid myopathy in a 55-year-old female who had taken steroids under her own volition at a local pharmacy for more than 3 months due to skin rash and itching. She complained of severe proximal muscle wasting and weakness in the lower extremities and also exhibited other stigmata of Cushing's syndrome such as moon face, buffalo hump or easy bruising. Needle electromyography showed the typical pattern of myopathy. Muscle biopsy revealed intermixed numerous, markedly atrophic and angulated basophilic fibers and a few fat cells without inflammation. In addition there was marked and selective atrophy of type II fiber on ATPase staining in pH 9.4 buffer. After discontinuation of steroid treatment, she has experienced slow improvement through physical therapy, including isotonic exercise.
Key Words: Steroid myopathy, Type II fiber


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society.

Developed in M2PI

Close layer
prev next